MAUDE Adverse Event Report: DIAGNOSTICA STAGO STA R MAX; IVD COAGULATION DEVICE/INSTRUMENT

DIAGNOSTICA STAGO STA R MAX; IVD COAGULATION DEVICE/INSTRUMENT
Model Number 59027
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the night of (b)(6) 2021, the customer experienced an event whereby the sample needle (needle #1) hit a reagent vial and then the system crashed.The customer rebooted the system and continued to use it as it is.On (b)(6) 2021, the analyzer produced several discrepant results : 1 prolonged pt (not critical) 1 prolonged aptt (not critical) 1 critical heparin test result on (b)(6) 2021, the customer called the hotline to report and explain the event.On (b)(6) 2021, a service engineer (fse) was dispatched to the customer and found a bent needle #1.The fse straightened the needle #1 and remapped the arm.The instrument data files were collected and then later analyzed by the stago support team in france.An analysis of the pipetting heights on the concerned patients' sample tubes (with erroneous results released) showed that the plasma level detections occurred too high.These erroneous level detections may have resulted in pipetting in the air or partial sample pipetting which is consistent with prolonged pt and ptt or wrong ufh <0.1 ui/ml results.The erroneous level detections can be explained by a bent needle #1.No other similar call have been reported since the fse intervention.Conclusion: the most likely root cause of these erroneous results was a bent needle#1 caused by an impact/crash between the needle and a vial.The customer did not take the instrument out of use and request service after the crash.Stago has concluded its investigation in this matter and considers it is a confirmed and isolated event., stago plans no further action.
 
Event or Problem Description
On (b)(6) 2021, the instrument produced a critical heparin (ufh) result for 1 patient :ufh = 0 ui/ml.The sample was removed from the unit and was checked for clots, re-spun, and rerun without the cap and found at 0.78 ui/ml.According to the customer, the erroneous result was not released and no serious injury resulted.

Brand Name
STA R MAX
Common Device Name
IVD COAGULATION DEVICE/INSTRUMENT
Manufacturer (Section D)
DIAGNOSTICA STAGO
2 rue pierre fossati
franconville, 95130
FR  95130
Manufacturer Contact
walid ben ammar
2 rue pierre fossati
franconville, 95130
FR   95130
MDR Report Key15691065
Report Number8043723-2022-00001
Device Sequence Number12439228
Product Code JPA
UDI-Device Identifier03607450590272
UDI-Public(01)03607450590272(11)210504(241)59027
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number59027
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2021
Initial Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown